What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 14, 3:06 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 3:06 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
406 PM EDT Wed Jul 14 2021
.SYNOPSIS...
Bermuda high pressure extends into the area through Saturday
night. A weak cold front approaches from the northwest over the
upcoming weekend, then slowly drops across the region into
early next week.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 400 PM EDT Wednesday...
Sfc trough is located along the Blue Ridge mountains and will be
moving east this afternoon. Showers and thunderstorms have develop
along the trough as temperatures reached the 90s. Pops are
30-50% this afternoon west of I-95, north of Richmond, and MD
Eastern Shore. Storms this afternoon are expected to remain
below severe limits with the strongest storms across northern
VA. Showers and storms will decrease in coverage around sunset
as they move east. Mostly quiet and mild night tonight. Low
temperatures will be in the 70s.
Another hot and humid day on Thursday with the southwest around
the high pressure off the coast. Only a very slight chance of
an afternoon shower/t-storm (Pop 20-30%). High temperatures
will be in the low to mid 90s with heat indices near 100 degree.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 400 PM EDT Wednesday...
Upper-level ridge will begin to breakdown towards the end of the
week. The southwest flow around the high pressure in the
Atlantic Ocean remains in place. High temperatures will likely
continue to climb with highs in the mid 90s. Heat indices may be
100-105 degrees each afternoon with dew points in the low to mid
70s. There will be a 20-40% chance for showers and thunderstorms
each afternoon. Convection once again dies off around sunset.
Overnight low temperatures will remain warm. Lows will be in the
mid 70s inland to near 80 around the Chesapeake Bay and
Albemarle Sound.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1230 PM EDT Wednesday...
Not as hot and higher rain/thunderstorm chance Sunday through
Wednesday. An amplifying ridge will build across the western
half of the U.S., while a trough develops over the eastern
U.S.. This will allow for more shower and thunderstorms to
develop across the region. In addition, a weak cold front will
be move into the area late Saturday/early Sunday. The front is
forecasted to stall across North Carolina and remain near the
area for early next week. Rain/t-storm chances will be 50-70%
Sunday and Monday with the front near the area. Rain/storm
chances decrease Tuesday as the upper-level trough moves off the
coast. High temperatures each day will be in the mid to upper
80s and low temperatures in the upper 60s to low 70s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 245 PM EDT Wednesday...
VFR conditions continue thru the 18z TAF period with Bermuda
high pressure in place. SCT-BKN CU around 4-5kft to develop
again by early-mid afternoon, with winds SSW mainly light this
morning, increasing to ~ 10 kt later this morning into the aftn.
Isolated to widely sct thunderstorms are expected after 20z,
which may impact KRIC/KSBY/KPHF terminals by late afternoon
(RIC) or early evening (SBY/PHF). However, low confidence in areal
coverage, therefore TS was kept out of TAFs.
Outlook...
VFR conditions and SSW winds continue for most of the week. Only
exception will be for local MVFR CIGS/VSBYS in isolated-sct
mainly diurnal convection Thu-Fri. Patchy light night mist/MIFG
and/or low stratus is also possible from Thu- Sat mornings.
&&
.MARINE...
As of 325 PM EDT Wednesday...
High pressure continues to dominate the local weather with
winds S and SW at 5-15 kt. Waves are around 1 ft in the Ches
Bay with seas 2-3 ft offshore.
Pattern will remain rather stagnant through the end of the work week
with general SW flow overnight becoming S or SSE into the afternoon.
Speeds average 5-10 kt for the bay, rivers, and Currituck Sound with
10-15 kt offshore. Occasional increases to 10-15 kt in the bay
overnight into the early morning but speeds should remain below SCA
thresholds. Waves/seas remain in the 1-2 and 2-3 ft ranges,
respectively. A front will attempt to make some southward progress
late in the weekend but will likely stall and/or dissipate over the
region into next week. Chances for showers and storms will follow
the typical diurnal pattern with an increase in general coverage
accompanying the approaching front Saturday into the upcoming work
week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP/MAM
LONG TERM...CP
AVIATION...CP
MARINE...RHR
Hazardous weather outlook, Jul 14, 4:15 AM EST, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
515 AM EDT Wed Jul 14 2021
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-150915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
515 AM EDT Wed Jul 14 2021
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
05
In the hours before
Special weather statement, Jul 14, 3:17 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
417 PM EDT Wed Jul 14 2021
VAZ509-142100-
Western Louisa-
417 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 417 PM EDT, a strong thunderstorm was located near Orange, moving
east at 15 mph.
Wind gusts of 35 to 40 mph, heavy rain and pea size hail are
possible with this storm.
Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs, Byrd
Mill, Trevilians, Vawter Corner and Louisa Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3813 7821 3813 7818 3814 7815 3814 7812
3815 7811 3815 7809 3813 7805 3814 7801
3812 7798 3812 7797 3811 7793 3812 7791
3811 7791 3791 7806 3805 7826
TIME...MOT...LOC 2017Z 268DEG 11KT 3819 7821
JMSpecial weather statement, Jul 14, 4:01 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
501 PM EDT Wed Jul 14 2021
VAZ048-509-510-142145-
Fluvanna-Western Louisa-Eastern Louisa-
501 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT LOUISA COUNTY...
At 500 PM EDT, a strong thunderstorm was located over Louisa, moving
east at 15 mph.
Wind gusts of 35 to 40 mph, heavy rain and pea size hail are
possible with this storm.
Locations impacted include...
Louisa, Mineral, Ferncliff, Bumpass, Pendleton, Louisa Airport,
Cuckoo, Bybee, Yanceyville, Fredericks Hall, Byrd Mill, Trevilians,
Wares Crossroads, Vawter Corner and Apple Grove.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3814 7805 3814 7801 3812 7798 3812 7792
3811 7791 3811 7788 3810 7786 3810 7784
3808 7781 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7770 3788 7774
3791 7824
TIME...MOT...LOC 2100Z 259DEG 14KT 3799 7798
JMSpecial weather statement, Jul 14, 4:17 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
517 PM EDT Wed Jul 14 2021
VAZ048-061-142200-
Fluvanna-Cumberland-
517 PM EDT Wed Jul 14 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLUVANNA COUNTY...
At 516 PM EDT, strong thunderstorms were clustered near Centenary, or
13 miles west of Fork Union, moving east at 25 mph.
Wind gusts in excess of 40 mph and nickel size hail are possible
with these storms. In addition...Rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Palmyra, Fork Union, Columbia, Lakeside Village, Scottsville, Dixie,
Stage Junction, Shores, Central Plains, Bremo Bluff, Antioch,
Cohasset, Hardware, Carysbrook, Wilmington and Cunningham.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
LAT...LON 3787 7842 3791 7813 3763 7818 3764 7825
3769 7824 3769 7826 3771 7829 3772 7834
3773 7837 3774 7842 3776 7846 3778 7848
3780 7849
TIME...MOT...LOC 2116Z 268DEG 22KT 3776 7851
GINGRICH